Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 17, NWS Fort Worth, TX

September 4, 201126 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Sep 4, 2011, 4:46 AM CDT for 26 counties in Texas. It took effect at Sep 4, 2011, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 4:46 AM CDT (09:46 UTC)
In effect from
Sep 4, 2011, 10:00 AM CDT
Expired
Sep 4, 2011, 8:00 PM CDT
In force
10 hr
Issued by
NWS Fort Worth, TX
All 26 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Freestone County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 80 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3278 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

350 
WWUS74 KFWD 040946
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
446 AM CDT SUN SEP 4 2011

...A WIND ADVISORY IS IN EFFECT TODAY FOR LOCATIONS EAST OF A
LINE FROM DENTON TO GATESVILLE...

.A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY BRINGING STRONG AND
GUSTY NORTH WINDS TO THE REGION. THE STRONGEST WINDS WILL OCCUR
OVER MUCH OF THE EASTERN HALF OF NORTH TEXAS.

TXZ103>105-107-118>123-133>135-144>148-157>162-174-175-041800-
/O.NEW.KFWD.WI.Y.0017.110904T1500Z-110905T0100Z/
DENTON-COLLIN-HUNT-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-
MILAM-ROBERTSON-
INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...SULPHUR SPRINGS...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...
FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...
EMORY...POINT...EAST TAWAKONI...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...
GUN BARREL CITY...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...
CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
446 AM CDT SUN SEP 4 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

* EVENT...STRONG AND GUSTY NORTH WINDS SUSTAINED AT 20 TO 30 MPH
  WITH GUSTS UP TO 40 MPH.

* TIMING...MID MORNING THROUGH THE EVENING HOURS.

* IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING
  WILDFIRES AND RESULT IN CHOPPY WATERS AND HAZARDOUS BOATING
  CONDITIONS ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

82/JLD
2 follow-up statements
446 
WWUS74 KFWD 041738
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1238 PM CDT SUN SEP 4 2011

...A WIND ADVISORY IS IN EFFECT TODAY FOR LOCATIONS EAST OF A
LINE FROM DENTON TO GATESVILLE...

.A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY BRINGING STRONG
AND GUSTY NORTH WINDS TO THE REGION. THE STRONGEST WINDS WILL
OCCUR OVER MUCH OF THE EASTERN HALF OF NORTH TEXAS.

TXZ103>105-107-118>123-133>135-144>148-157>162-174-175-050100-
/O.CON.KFWD.WI.Y.0017.000000T0000Z-110905T0100Z/
DENTON-COLLIN-HUNT-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-
MILAM-ROBERTSON-
INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...SULPHUR SPRINGS...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...
FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...
EMORY...POINT...EAST TAWAKONI...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...
GUN BARREL CITY...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...
CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
1238 PM CDT SUN SEP 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* EVENT...STRONG AND GUSTY NORTH WINDS SUSTAINED AT 20 TO 30 MPH 
  WITH GUSTS UP TO 40 MPH. 

* TIMING...THROUGH THE EVENING HOURS.

* IMPACT...STRONG WINDS WILL INCREASE THE THREAT FOR SPREADING 
  WILDFIRES AND RESULT IN CHOPPY WATERS AND HAZARDOUS BOATING 
  CONDITIONS ON AREA LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

CAVANAUGH
977 
WWUS74 KFWD 050051
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CDT SUN SEP 4 2011

...WIND ADVISORY EXPIRES AT 8 PM...

.WINDS GUSTS HAVE DECREASED. WINDS WILL REMAIN NEAR 15 TO 20 MPH
OVERNIGHT...BELOW ADVISORY CRITERIA. A NEW ADVISORY MAY BE ISSUED
FOR MONDAY.

TXZ103>105-107-118>123-133>135-144>148-157>162-174-175-050200-
/O.EXP.KFWD.WI.Y.0017.000000T0000Z-110905T0100Z/
DENTON-COLLIN-HUNT-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-
MILAM-ROBERTSON-
INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...SULPHUR SPRINGS...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...
FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...
EMORY...POINT...EAST TAWAKONI...CLEBURNE...BURLESON...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...
GUN BARREL CITY...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...
CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
751 PM CDT SUN SEP 4 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

WINDS GUSTS HAVE DECREASED. WINDS WILL REMAIN NEAR 15 TO 20 MPH
OVERNIGHT...BELOW ADVISORY CRITERIA. A NEW ADVISORY MAY BE ISSUED
FOR MONDAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Sep 4, 4:42 AM CDT, 4 minutes earlier.

Area forecast discussion, Sep 4, 4:42 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
442 AM CDT SUN SEP 4 2011

.DISCUSSION...
DUE TO THE LARGE CIRCULATION AROUND TROPICAL STORM LEE...LOW
LEVEL WINDS ARE ALREADY TURNING TO THE NORTH AHEAD OF THE COLD
FRONT WHICH IS NOW LOCATED IN OKLAHOMA. ALTHOUGH THERE ARE SOME
ELEVATED STORMS BEHIND THE FRONT NOW...AM NOT EXPECTING THIS
ACTIVITY TO TRANSLATE SOUTHWARD INTO OUR AREA. CONVERGENCE ALONG
THE FRONT WILL BE WEAK DUE TO THE NORTH WINDS ALREADY IN PLACE AND
MOISTURE/INSTABILITY IS LACKING. STILL THERE REMAINS A LOW
POSSIBILITY OF WEAK/ELEVATED SHOWERS BEHIND THE FRONT BUT POPS
WILL STAY AT 10 PERCENT. TEMPS TODAY WILL BE COOLER...WITH HIGHS
COOLEST IN THE NW AND WARMEST IN THE SOUTH. AS THE HIGH PRESSURE
ASSOCIATED WITH THE FRONT MOVES CLOSER TO T.S. LEE...THE PRESSURE
GRADIENT WILL TIGHTEN ACROSS THE AREA. LOW LEVEL WINDS ARE ALREADY
INCREASING WITH 88D VWP AND PROFILERS SHOWING 45-50KT NORTH WINDS
AT 850 MB. STEEP LOW LEVEL LAPSE RATES WILL ALLOW FOR EXCELLENT
MIXING AND SURFACE WINDS SHOULD INCREASE TO 20 TO 30 MPH ACROSS
MUCH OF THE AREA. THE STRONGEST WINDS TODAY WILL NOT NECESSARILY
BE BEHIND THE FRONT. THE RUC/NAM IS HIGHLIGHTING THE STRONGEST
WINDS FROM I-35 AND EASTWARD WHERE GUSTS UP TO 40 MPH WILL BE
POSSIBLE...AND A WIND ADVISORY HAS BEEN ISSUED FOR THIS REGION.

FIRE WEATHER WILL BE A CONCERN TODAY...ESPECIALLY FOR THE
SOUTHERN HALF OF THE CWA WHERE RH WILL DROP BELOW 30 PERCENT.
DEWPOINTS ACTUALLY INCREASE IMMEDIATELY BEHIND THE FRONT...AND RH
OVER THE NORTHERN ZONES WILL BE HIGHER AND RANGE FROM 35-40
PERCENT THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THE
SOUTHERN HALF OF THE CWA...BUT FIRE DANGER IS HIGH EVERYWHERE.

TOMORROW WILL BE MUCH COOLER WITH HIGHS IN THE 80S AREA WIDE.
EXPECT ANOTHER BREEZY DAY AS MIXING BRINGS STRONGER WINDS ALOFT
DOWN TO THE SURFACE AGAIN. RH WILL DROP TO NEAR 15 PERCENT IN THE
AFTERNOON AND MAKE FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
ENTIRE CWA. THE FIRE WEATHER WATCH CONTINUES...AND WILL BE
UPGRADED TO A RED FLAG WARNING LATER TODAY. WINDS FINALLY DIMINISH
FOR GOOD MONDAY EVENING.

UPPER LEVEL PATTERN WILL REMAIN STAGNANT THROUGH THE WEEK WITH AN
UPPER LOW TO OUR NORTHEAST. THIS MEANS LIGHT NORTH WINDS SHOULD
PREVAIL THROUGH FRIDAY AND SERVE TO REINFORCE THE COOL/DRY AIR
MASS OVER THE REGION. OVERNIGHT LOWS WILL BE UNSEASONABLY COOL FOR
THIS TIME OF THE YEAR DUE TO EXCELLENT RADIATIONAL COOLING. IT IS
EVEN POSSIBLE WACO MAY FLIRT WITH A RECORD LOW OF 56 ON WEDNESDAY
MORNING. OTHERWISE SOME GRADUAL WARMING OCCURS EACH DAY AS THE AIR
MASS MODERATES WITH THE SEPTEMBER SUN OUT IN FULL FORCE. TEMPS IN
THE LOW 90S SHOULD RETURN TO THE ENTIRE REGION BY THE WEEKEND.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  91  62  82  58  84 /  10   5   0   0   0
WACO, TX              97  63  85  55  87 /  10  10   0   0   0
PARIS, TX             92  60  80  53  80 /  10   5   0   0   0
DENTON, TX            90  59  81  52  83 /  10   5   0   0   0
MCKINNEY, TX          91  60  81  50  81 /  10   5   0   0   0
DALLAS, TX            91  63  82  59  84 /  10   5   0   0   0
TERRELL, TX           94  63  82  54  83 /  10   5   0   0   0
CORSICANA, TX         96  64  85  57  84 /  10  10   0   0   0
TEMPLE, TX            97  63  86  54  87 /  10  10   0   0   0
MINERAL WELLS, TX     90  59  83  50  86 /  10   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR TXZ103>105-107-118>123-133>135-144>148-157>162-174-175.

RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
TXZ134-135-142>148-156>162-174-175.

&&
Hazardous weather outlook, Sep 4, 4:43 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
443 AM CDT SUN SEP 4 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
443 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS TODAY WITH
DRIER AIR MOVING IN AND GUSTY NORTH WINDS. A WIND ADVISORY IS IN
EFFECT FOR THE AREA EAST OF A LINE FROM DENTON TO GATESVILLE. A
RED FLAG WARNING IS ALSO IN EFFECT FOR AREAS SOUTH OF A LINE FROM
GOLDTHWAITE TO WAXAHACHIE TO ATHENS. HIGH FIRE DANGER WILL EXIST
ELSEWHERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON MONDAY AND A
FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

82/JLD

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.